Alert archive / South Carolina / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 51, NWS Columbia, SC

June 14, 20215 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2021, 9:27 PM EDT for 5 counties in South Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 9:27 PM EDT (01:27 UTC)
Expired
Jun 14, 2021, 10:15 PM EDT
In force
48 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 38 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:28 PM EDTTSTM WND DMG11 Ese Gaston, SCCALHOUN COUNTY DISPATCH REPORTS MULTIPLE TREES FELL DOWNING POWER LINES ON OLD STATE RD BETWEEN SPANISH MOSS DR AND BRANHAM BRANCH RD.
Jun 14, 9:28 PM EDTTSTM WND DMG8 E Gaston, SCEMERGENCY MANAGER REPORTED SEVERAL TREES DOWN NEAR OLD SWAMP ROAD AND HIGHWAY 176. TIME ESTIMATED BY RADAR.
Jun 14, 9:30 PM EDTTSTM WND DMG10 Nw Saint Matthews, SCSC HIGHWAY PATROL REPORTS TREES DOWN AT THE INTERSECTION OF BIG BEAVER CREEK RD AND OLD STATE RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS52 KCAE 150127
SVRCAE
SCC017-063-075-079-085-150215-
/O.NEW.KCAE.SV.W.0051.210615T0127Z-210615T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
927 PM EDT Mon Jun 14 2021

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Calhoun County in central South Carolina...
  Southeastern Lexington County in central South Carolina...
  West central Sumter County in central South Carolina...
  North central Orangeburg County in central South Carolina...
  Southeastern Richland County in central South Carolina...

* Until 1015 PM EDT.

* At 927 PM EDT, severe thunderstorms were located along a line
  extending from near Congaree National Park to 9 miles southwest of
  Sandy Run, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Orangeburg, McEntire Air Base, Brookdale, St. Matthews, Eastover,
  Congaree National Park, Hopkins, Sandy Run, Gadsden, Swansea,
  Woodford, Fort Motte and Prince of Orange Mall.

This includes Interstate 26 between mile markers 125 and 146.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.

&&

LAT...LON 3383 8051 3349 8087 3369 8117 3394 8085
TIME...MOT...LOC 0127Z 288DEG 15KT 3387 8083 3368 8105 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
059 
WWUS52 KCAE 150149
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
949 PM EDT Mon Jun 14 2021

SCC017-063-075-079-085-150215-
/O.CON.KCAE.SV.W.0051.000000T0000Z-210615T0215Z/
Calhoun SC-Lexington SC-Sumter SC-Orangeburg SC-Richland SC-
949 PM EDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CALHOUN...SOUTHEASTERN LEXINGTON...SOUTHWESTERN SUMTER...NORTH
CENTRAL ORANGEBURG AND SOUTHEASTERN RICHLAND COUNTIES...

At 947 PM EDT, severe thunderstorms were located along a line
extending from Gadsden to 10 miles south of Sandy Run, moving east at
15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Orangeburg, Brookdale, St. Matthews, Gadsden, Congaree National Park,
Sandy Run, Swansea, Woodford, Prince of Orange Mall and Fort Motte.

This includes Interstate 26 between mile markers 125 and 146.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.

&&

LAT...LON 3383 8051 3349 8087 3369 8117 3385 8096
      3387 8079
TIME...MOT...LOC 0147Z 288DEG 15KT 3385 8075 3366 8097 

HAIL...1.00IN
WIND...60MPH
 
$$
478 
WWUS52 KCAE 150205
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
1005 PM EDT Mon Jun 14 2021

SCC079-085-150214-
/O.CAN.KCAE.SV.W.0051.000000T0000Z-210615T0215Z/
Sumter SC-Richland SC-
1005 PM EDT Mon Jun 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUMTER AND
SOUTHEASTERN RICHLAND COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3365 8094 3359 8099 3369 8117 3380 8103
      3372 8090
TIME...MOT...LOC 0204Z 320DEG 3KT 3369 8110 

$$

SCC017-063-075-150215-
/O.CON.KCAE.SV.W.0051.000000T0000Z-210615T0215Z/
Calhoun SC-Lexington SC-Orangeburg SC-
1005 PM EDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WEST CENTRAL CALHOUN...SOUTHEASTERN LEXINGTON AND NORTHWESTERN
ORANGEBURG COUNTIES...

At 1004 PM EDT, a severe thunderstorm was located 8 miles south of
Gaston, or 17 miles southeast of Red Bank, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Swansea and Woodford. 

This includes Interstate 26 between mile markers 131 and 134.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.

&&

LAT...LON 3365 8094 3359 8099 3369 8117 3380 8103
      3372 8090
TIME...MOT...LOC 0204Z 320DEG 3KT 3369 8110 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:12 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 7:12 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
712 PM EDT Mon Jun 14 2021

.SYNOPSIS...
Scattered thunderstorms are possible into early tonight
as a cold front sinks south through the region. The front will
move slowly through the area Tuesday and a few showers are
possible mainly in the east Midlands. Drier air will move over
the region for Wednesday through Friday keeping the forecast dry
with noticeably lower humidity. Moisture increases again over
the weekend as another upper trough approaches and gulf moisture
moves into the region.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Forecast is on good track this afternoon. A weak cold front
continues to make its way southeastward from the central
Appalachians into the Carolinas. Ahead of this, impressive
surface instability has developed within a moisture rich regime.
MLCAPE values are between 1500 and 2500 j/kg across the FA
ahead of this front. These values are even near 3000 j/kg to our
north! This has led to some strong storms across GSP's area
this afternoon, and they are beginning to encroach on our CWA as
I write this. The major limiting factor is the lack of shear.
There is mid-level support in the form of a shortwave digging
into the TN River valley, but there isn't much more than that.
0-6km shear values are wholly unimpressive, which has led to the
storms generally being pulse in nature. Given the lack of
strong forcing, expecting only scattered storms to push in over
the next few hours. With present instability pretty high, the
strongest storms will be capable of gusty winds and some small
hail. The best chance will be across the northern half of the
FA. Storms should generally decrease in coverage and intensity
as the sun sets and instability wanes.

Overnight, the front should gradually push to our south,
allowing lower PW air to push into the region. Whatever clouds
are around should gradually decrease, and lows should end up in
the upper 60s and lower 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Upper trough axis over the Ohio Valley will swing into the Mid
Atlantic region on Tuesday which will push a weak cold front
southward through the forecast area. Weak to moderate
instability is expected along and ahead of the front as it
crosses the forecast area with PWAT values around 1.5-1.6
inches. Hi-res guidance suggests scattered convection will
develop along the low level convergence of the boundary,
possibly initiating over the eastern part of the forecast area
before shifting to the coast by late afternoon and evening. Will
continue to carry some low pops across the eastern portion of
the forecast area through 00z. Temperatures will be similar to
today but maybe a degree or two cooler in the northern Midlands
with highs ranging from around 90 north to the mid 90s in the
CSRA and southeast Midlands.

The upper trough axis will swing over the region Tuesday night
with the convection shifting to the coast and drier air
filtering in from the north. Expect skies to clear through the
overnight hours with some weak cool advection which should
support slightly cooler low temperatures in the mid to upper
60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The early part of the extended forecast will feature dry
conditions Wednesday through Friday as an upper trough remains
over the region in a highly amplified 500mb flow pattern. The
upper trough will begin to shift eastward away from the region
late Thursday in response to a digging upper trough over the
upper Midwest, while a low pressure system in the western Gulf
of Mexico becomes more organized and lifts northward.

PWATs over the forecast area Wed/Thu will be around 50-75
percent of normal with values at or below 1 inch which will
provide a rain free forecast through the end of the week.
Persistent northerly surface winds will support cooler
temperatures and noticeably lower humidity aided by downsloping
northwesterly flow aloft with afternoon dewpoints mixing out
into the 50s. High temperatures mid week will be mid to upper
80s Wednesday and slightly warmer on Thursday in the upper 80s
to around 90 degrees.

Friday through the weekend, we can expect gradually increasing
moisture as the upper trough shifts eastward off the coast as
the 500mb flow becomes more zonal and less amplified. There is
uncertainty in timing and location of the Gulf of Mexico low
pressure system that NHC has a 60 percent chance of tropical
development on right now. Regardless of how this low evolves,
there is reasonable confidence tropical moisture associated with
this feature will feed northeastward over the southeastern
states in response to the digging upper trough over the Midwest
as it moves into the OH Valley region over the weekend.
Ensembles continue to shows high probabilities of PWATs greater
than 1.5 inches from Saturday into Monday and this should favor
an increase in rain chances across the region, at least
diurnally. Temperatures are expected to warm back up to near
normal over the weekend.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Isolated thunderstorms will move through the forecast area this
evening. The limited coverage should keep the chances for any
impacts to the terminals low, although we can't rule out brief
cig/vsby restrictions and gusty winds from the storms. Winds
will be out of the northwest after the convection moves east of
the TAF sites and a cold front pushes through. Predominantly
VFR conditions are expected through the remainder of the
forecast. It's possible AGS may have some shallow ground fog
develop but confidence is low. On Tuesday, winds will become
northerly during the afternoon as drier air rushes into the
region. Limited convection is expected Tuesday so we have not
added any mention to the TAFs.

EXTENDED AVIATION OUTLOOK...Moisture will increase later this
week and over the weekend. Patchy early morning fog will be
possible Friday with rainfall chances returning to the forecast
on Saturday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jun 14, 4:32 AM EDT, 16 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
432 AM EDT Mon Jun 14 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-150845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
432 AM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms developing mainly in the
northwest forecast area late this afternoon into this evening. Some
stronger storms may produce damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 14, 8:01 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
801 PM EDT Mon Jun 14 2021

GAZ040-063-064-SCZ018-025-150045-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
801 PM EDT Mon Jun 14 2021

...Strong Thunderstorms Will Impact Portions of central McDuffie...
southeastern Lincoln...Columbia...southeastern McCormick and
southwestern Edgefield Counties Until 845 PM EDT....

At 801 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hamilton Branch
State Park to near Thomson-McDuffie County Airport, moving east at 20
mph.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
           to ground lightning and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately. Localized, minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of these storms include...
Grovetown, Evans, Thomson, Martinez, Harlem, Appling, Clarks Hill
Recreation Area, Riverwood, Mistletoe State Park, Hamilton Branch
State Park, J. Strom Thurmond Dam, Thomson-McDuffie County Airport,
Dearing, Parksville, Plum Branch, Poverty Hill, Adamsville, Thomson
Fire Department, Scott's Landing and McDuffie Regional Medical
Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes Interstate 20 in Georgia between mile markers 168 and
194.

LAT...LON 3389 8235 3366 8187 3335 8231 3347 8260
TIME...MOT...LOC 0001Z 282DEG 18KT 3379 8223 3352 8247
Special weather statement, Jun 14, 8:13 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Columbia SC
813 PM EDT Mon Jun 14 2021

SCZ021-022-116-150100-
Fairfield SC-Southern Lancaster SC-Kershaw SC-
813 PM EDT Mon Jun 14 2021

...Strong Thunderstorms Will Impact Portions of central Fairfield...
Southern Lancaster and west central Kershaw Counties Until 900 PM
EDT....

At 813 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Blackstock to
near Lake Wateree State Park to near Lake Wateree Dam, moving south
at 10 mph.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
           to ground lightning and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately. Localized, minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of these storms include...
Camden, Winnsboro, Lake Wateree Dam, Longtown, Lake Wateree State
Park, Ridgeway, Lebanon Fire Station, Fairfield County Detention
Center, Winnsboro Mills, Fairfield Elementary School, Smallwood,
White Oak, Lake Wateree near Highway 97 and Blackstock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes Interstate 77 between mile markers 33 and 47.

LAT...LON 3455 8107 3448 8095 3446 8064 3429 8058
      3427 8097 3438 8125 3456 8122
TIME...MOT...LOC 0013Z 356DEG 8KT 3453 8114 3441 8095 3440 8072
Special weather statement, Jun 14, 8:20 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
820 PM EDT Mon Jun 14 2021

SCZ027-028-150045-
Lexington SC-Richland SC-
820 PM EDT Mon Jun 14 2021

...Strong Thunderstorms Will Impact Portions of east central
Lexington and central Richland Counties Until 845 PM EDT....

At 820 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Cayce. This storm was nearly stationary.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
           to ground lightning and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately. Localized, minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of this storm include...
Columbia, West Columbia, Cayce, Forest Acres, Springdale, Oak Grove,
South Congaree, Pine Ridge, Columbia Metro Airport, SC State Fair
Grounds, West Columbia Riverwalk, Five Points, Olympia, Rosewood,
Cayce Riverwalk, Guignard Park and Dixiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

&&

This includes the following highways...
 Interstate 26 between mile markers 111 and 117.
 Interstate 77 between mile markers 0 and 6.

LAT...LON 3399 8115 3402 8098 3391 8097 3390 8113
TIME...MOT...LOC 0020Z 253DEG 3KT 3395 8107
Local storm report, Jun 14, 8:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
849 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     1 SW WINNSBORO          34.37N 81.10W
06/14/2021  M55 MPH          FAIRFIELD          SC   TRAINED SPOTTER

            SPOTTER CALLED IN TO REPORT A MEASURED WIND
            GUST OF 55 MPH ON A PERSONAL WEATHER
            STATION. TIME ESTIMATED FROM RADAR.

&&

GPL
Special weather statement, Jun 14, 8:50 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
850 PM EDT Mon Jun 14 2021

SCZ027-028-030-037-135-150130-
Lexington SC-Aiken SC-Calhoun SC-Richland SC-
Northwestern Orangeburg SC-
850 PM EDT Mon Jun 14 2021

...Strong Thunderstorms Will Impact Portions of southeastern
Lexington...east central Aiken...northwestern Calhoun...southeastern
Richland and northeastern Northwestern Orangeburg Counties Until 930
PM EDT....

At 850 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Forest Acres to
11 miles southwest of Gaston, moving southeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph, pea sized hail, excessive
           cloud to ground lightning and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately. Localized, minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of these storms include...
Columbia, Cayce, Forest Acres, McEntire Air Base, South Congaree,
Pine Ridge, Gaston, Eastover, Congaree National Park, Hopkins, Horrel
Hill, SC State Farmer's Market, Woodfield, SC State Fair Grounds,
Sandy Run, Fort Jackson, Gadsden, Swansea, North and Pelion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes the following highways...
 Interstate 26 between mile markers 115 and 134.
 Interstate 77 between mile markers 0 and 15.

LAT...LON 3390 8064 3351 8117 3371 8136 3407 8093
TIME...MOT...LOC 0050Z 325DEG 13KT 3400 8093 3371 8126
Special weather statement, Jun 14, 9:20 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
920 PM EDT Mon Jun 14 2021

SCZ022-028-029-031-150200-
Richland SC-Kershaw SC-Sumter SC-Lee SC-
920 PM EDT Mon Jun 14 2021

...Strong Thunderstorms Will Impact Portions of northeastern
Richland...southwestern Kershaw...northwestern Sumter and west
central Lee Counties Until 1000 PM EDT....

At 920 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Lugoff, or 8 miles south of Camden, moving
southeast at 5 mph.

  HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
           to ground lightning and localized minor flooding.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely. All outdoor activities should cease. Move
           indoors immediately. Localized, minor flooding of low
           lying and poor drainage areas is also possible.

Some locations in the path of this storm include...
Camden, Lugoff, Elgin, Lake Carolina, Boykin, Dinkins Mill, Spring
Hill, Wateree River Correctional Institution, Rembert and Stateburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Move indoors immediately.  Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.

This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.

&&

This includes Interstate 20 in South Carolina between mile markers 83
and 100.

LAT...LON 3417 8089 3429 8070 3414 8038 3393 8059
TIME...MOT...LOC 0120Z 308DEG 6KT 3414 8065

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:13 PM EDTSpecial Weather StatementCAEFairfield47 min
Jun 14, 8:20 PM EDTSpecial Weather StatementCAERichland25 min
Jun 14, 8:50 PM EDTSpecial Weather StatementCAERichland40 min
Jun 14, 9:04 PM EDTAreal Flood AdvisoryCAEFairfield, Kershaw, Lancaster77 min
Jun 14, 9:20 PM EDTSpecial Weather StatementCAEKershaw40 min
Jun 15, 3:36 PM EDTSpecial Weather StatementCAEOrangeburg39 min
Jun 15, 4:16 PM EDTSpecial Weather StatementCAEDorchester14 min
Jun 15, 4:24 PM EDTSpecial Weather StatementCAELexington51 min
Jun 15, 5:47 PM EDTSpecial Weather StatementCAECalhoun43 min
Jun 15, 5:59 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg31 min
Jun 15, 6:27 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Orangeburg48 min
Jun 15, 7:15 PM EDTSpecial Weather StatementCAEClarendon30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.